Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 156, NWS Atlanta, GA

December 2, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 1:08 AM EST for Gwinnett County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 1:08 AM EST (06:08 UTC)
Expired
Dec 2, 2018, 7:04 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.57 ft at Dec 2, 2018, 5:00 AM EST.

actionminormoderate051012/0212/03
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

384 
WGUS42 KFFC 020608
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
108 AM EST Sun Dec 2 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-021204-
/O.NEW.KFFC.FL.W.0156.181202T0608Z-181202T1204Z/
/SWEG1.1.ER.181202T0552Z.181202T0600Z.181202T0604Z.NO/
108 AM EST Sun Dec 2 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* Until later today.
* At 1AM Sunday the stage was 8 feet...and rising.
* Flood stage is 8 feet.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 12:49 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 2, 12:49 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1249 AM EST Sun Dec 2 2018

.PREV DISCUSSION... /Issued 655 PM EST Sat Dec 1 2018/

UPDATE...
Updated the forecast to add the tornado watch for a portion of the
far southern CWFA. Any severe weather that develops is expected
during the latter part of the watch.

PREV DISCUSSION... /Issued 636 PM EST Sat Dec 1 2018/

UPDATE...
Somewhat of a wedge currently in place across the CWFA this
evening. Do expect some erosion of the wedge tonight as a cold
front approaches from the west. So, temperatures will not be
diurnal in nature. Have tweaked the hourly temps grids to have
them holding or rising overnight.

Convection has struggled east of the AL/GA state line. However,
will not rule out thunderstorms overnight, with a few strong ones
anticipated. An isolated severe thunderstorm in not out of the
question, but potential is low.

PREV DISCUSSION... /Issued 255 PM EST Sat Dec 1 2018/

SHORT TERM /Tonight through Sunday Night/...

Most of the area is wedged in with a warm front across south GA.
This boundary should gradually push north overnight at the same
time a front moves in from the west. As far as rainfall
goes...this just means a continuation of rain with a few
thunderstorms into the night. A few storms may be severe mainly
over a portion of west central GA. Rainfall amounts over the last
24 hours have ranged from one to two inches...locally near two and
a half. Conditions are favorable for possible flooding of creeks
and streams...depending on how the rain develops during the
evening. Will let the next shift take another look. Rain should
diminish across the north on Sunday...but the boundary should
stall across central GA as it becomes parallel to the upper flow.
So pops have been continued for central areas on Sunday into
Sunday night. With cool easterly flow...temperatures will be non
diurnal and may rise overnight as the warm front pushes north.

41

LONG TERM /Monday through Saturday/...

No changes were made to the forecast. The previous discussion is
included below.

20

PREV DISCUSSION... /Issued 425 AM EST Sat Dec 1 2018/

LONG TERM /Sunday Night through Friday/...
The long term periods are marked by a dry, benign weather pattern.
Long term models are in good agreement, with surface front slowly
sinking southward across the forecast area through Tuesday
morning with showers or isolated thunderstorms mainly over
southern portions of the forecast area. Surface high pressure will
build into the forecast area across the Gulf Coast state through
the end of the work week, with afternoon temperatures trending
toward near normal after a warmer than normal start to the work
week. Overnight lows will be cooler than normal as skies become
mostly clear under the influence of high pressure.

Atwell

&&

.AVIATION...
06Z Update...
LIFR to MVFR CIGs will remain across most of the TAF sites, with
CSG/MCN deteriorating to IFR after 07Z. Slow improvement expected
between 12-15Z with quick improvement as the front moves through
after 15Z. Showers and isolated TSTM will continue over central GA
with best chances over MCN through this afternoon. Winds will be
east 5-10kts with a shift to the SW after 08-10Z and further WEST
after 18-20Z. Wind speeds will be 5-10kts.

//ATL Confidence...06Z Update...
Medium confidence all TAF elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  50  64  41 /  40  20  20   5
Atlanta         71  50  63  40 /  30  20  20   5
Blairsville     66  43  60  34 /  30  10  10  10
Cartersville    71  47  62  38 /  20  10  10   5
Columbus        73  53  68  44 /  50  40  30  10
Gainesville     69  49  62  40 /  30  10  10   5
Macon           73  53  68  44 /  60  50  40  10
Rome            72  46  61  38 /  20   5   5   5
Peachtree City  71  49  65  40 /  30  20  20   5
Vidalia         76  61  70  48 /  70  60  60  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for the following zones:
Crisp...Dodge...Dooly...Emanuel...Laurens...Montgomery...
Pulaski...Sumter...Telfair...Toombs...Treutlen...Wheeler...
Wilcox.

Tornado Watch until 2 AM EST early this morning for the
following zones: Crisp...Dodge...Telfair...Wilcox.

&&

SHORT TERM...Atwell
LONG TERM....Atwell
AVIATION...Atwell
Hazardous weather outlook, Dec 1, 6:39 PM EST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
639 PM EST Sat Dec 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
639 PM EST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...
A few storms are expected to develop tonight as a warm front
retreats northward across the state. Some of the storms could be
strong to severe, particularly across Central and Western
Georgia. Any severe storms that occur could possibly produce
damaging wind gusts or perhaps a brief tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Several rounds of showers and thunderstorms are expected to
continue to move through the area Sunday and Monday particularly
across Central and Southeastern Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Dec 1, 7:54 PM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EST SAT DEC 1 2018

GAZ110>112-020130-
Wheeler GA-Telfair GA-Montgomery GA-
754 PM EST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...
SOUTHEASTERN TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 830
PM EST...

At 753 PM EST...a strong thunderstorm was over Horse Creek Wma, or 15
miles south of McRae...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumber City, Scotland, Jacksonville, Towns, Horse Creek Wma, Spring
Hill, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3182 8298 3219 8273 3199 8248 3197 8248
      3196 8250 3195 8248 3196 8257 3193 8259
      3194 8260 3192 8265 3192 8268 3190 8269
      3186 8276 3185 8279 3184 8278 3182 8284
      3178 8286 3178 8289 3179 8290 3178 8292
TIME...MOT...LOC 0053Z 214DEG 28KT 3185 8286

WIND...40MPH
Special weather statement, Dec 1, 10:48 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 PM EST SAT DEC 1 2018

GAZ092-093-104-105-020415-
Macon GA-Schley GA-Dooly GA-Sumter GA-
1048 PM EST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHEASTERN
SCHLEY...NORTHWESTERN DOOLY AND NORTHERN SUMTER COUNTIES UNTIL 1115
PM EST...

At 1048 PM EST...a strong thunderstorm was near Americus...moving
northeast at 50 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Oglethorpe, Montezuma, Byromville, Andersonville, Lilly,
Dooling, New Era, Flint River Wma, La Crosse, Pennington,
Andersonville National Historic, Clearview, Methvins and Bumphead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3201 8437 3210 8441 3237 8400 3214 8381
TIME...MOT...LOC 0348Z 242DEG 44KT 3211 8428

HAIL...0.25IN
WIND...40MPH
Special weather statement, Dec 1, 11:17 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1117 PM EST SAT DEC 1 2018

GAZ093-095-104-105-107-020445-
Macon GA-Dooly GA-Sumter GA-Houston GA-Pulaski GA-
1117 PM EST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...DOOLY...
NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 1145 PM EST...

At 1116 PM EST...a strong thunderstorm was over Methvins, or 8 miles
east of Americus...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Perry, Vienna, Unadilla, Byromville, Pinehurst, Lilly,
Dooling, Lamar, Browndale, Grovania, New Era, Flint River Wma, Elko,
Mock Springs, Pennington, Grove Park, Finleyson, Wallace and Drayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8422 3246 8373 3214 8341 3212 8351
      3212 8354 3213 8354 3212 8355 3212 8361
      3210 8361 3203 8390 3203 8396 3202 8396
      3198 8412
TIME...MOT...LOC 0416Z 239DEG 49KT 3208 8409

WIND...40MPH
Special weather statement, Dec 1, 11:38 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 PM EST SAT DEC 1 2018

GAZ104>106-108-020530-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-
1138 PM EST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHEASTERN DOOLY...
SOUTHEASTERN SUMTER AND WESTERN WILCOX COUNTIES UNTIL 1230 AM EST...

At 1137 PM EST...a strong thunderstorm was over Georgia Veterans
Memorial St Pk, or 9 miles west of Cordele...moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pineview, Pitts, Cobb, East Crisp, Fort
Early, Georgia Veterans Memorial St Pk, Richwood, Pope City, Seville,
Hatley, Pleasant View, Raines, Double Run, Tremont, Wenona and
Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8393 3188 8393 3191 8392
      3191 8402 3199 8405 3212 8344 3185 8336
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 0437Z 253DEG 39KT 3194 8393

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 7:54 PM ESTSpecial Weather StatementFFCWheeler36 min
Dec 1, 10:48 PM ESTSpecial Weather StatementFFCSumter27 min
Dec 1, 11:17 PM ESTSpecial Weather StatementFFCDooly28 min
Dec 1, 11:38 PM ESTSpecial Weather StatementFFCCrisp, Wilcox52 min
Dec 2, 12:35 AM ESTFlash Flood WarningFFCCrisp, Dooly, Sumter6 hr
Dec 2, 12:37 AM ESTFlash Flood WatchFFCCrisp, Dodge, Dooly, Emanuel, Laurens, Montgomery and 8 more15 hr
Dec 2, 1:52 AM ESTSpecial Weather StatementFFCWilcox38 min
Dec 2, 2:26 AM ESTFlash Flood WarningFFCDodge, Pulaski, Wilcox6 hr
Dec 2, 3:05 AM ESTSpecial Weather StatementFFCDodge25 min
Dec 2, 4:00 AM ESTSpecial Weather StatementFFCDodge30 min
Dec 2, 4:32 AM ESTSpecial Weather StatementFFCMontgomery, Wheeler28 min
Dec 2, 4:50 AM ESTSpecial Weather StatementFFCCrisp25 min
Dec 2, 5:00 AM ESTSpecial Weather StatementFFCMontgomery, Toombs30 min
Dec 2, 5:04 AM ESTSpecial Weather StatementFFCGlascock11 min
Dec 2, 5:14 AM ESTSpecial Weather StatementFFCCandler16 min
Dec 2, 5:29 AM ESTSpecial Weather StatementFFCToombs31 min
Dec 2, 5:55 AM ESTAreal Flood WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox6 hr
Dec 2, 6:22 AM ESTSpecial Weather StatementFFCTelfair23 min
Dec 2, 6:30 AM ESTSpecial Weather StatementFFCStewart, Webster30 min
Dec 2, 6:35 AM ESTSevere Thunderstorm WarningFFCStewart, Webster25 min
Dec 2, 6:38 AM ESTSpecial Weather StatementFFCTwiggs37 min
Dec 2, 7:05 AM ESTSpecial Weather StatementFFCWilkinson25 min
Dec 2, 7:08 AM ESTSpecial Weather StatementFFCToombs37 min
Dec 2, 7:31 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Johnson, Warren, Washington44 min
Dec 2, 7:57 AM ESTRiver Flood WarningFFCGwinnett94 min
Dec 2, 10:34 AM ESTSpecial Weather StatementFFCTelfair, Wheeler41 min
Dec 2, 11:14 AM ESTSpecial Weather StatementFFCDooly, Pulaski46 min
Dec 2, 11:51 AM ESTSpecial Weather StatementFFCToombs24 min
Dec 2, 11:59 AM ESTAreal Flood WarningFFCCrisp12 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.